Ohio, 2005

Damaging Wind in Ohio, July 13, 2005

July 13, 2005 · NWS PBZ · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$6,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 13, 1:46 PM EST, 3 hours 59 minutes earlier.

Area forecast discussion, Jul 13, 1:46 PM EST, 3 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
246 PM EDT WED JUL 13 2005

.SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)...

FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING AS TROPICAL
MOISTURE HAS COMBINED WITH DAYTIME HEATING. WEAK FLOW ALOFT AND
SOME CONVERGENCE IN LOWER LAYERS SETTING OFF SLOW MOVING TSTMS
WITH HEAVY RAINS AND OCNL SVR HAIL. WILL BE KEEPING LIKELY
POPS IN WATCH AREAS WITH HIGH CHANCE POPS REMAINDER. WILL ALSO
MENTION GUSTY WINDS IN ZONE WORDING EARLY TONIGHT AND PATCHY FOG
LATE.

SIMILAR SETUP FOR THURSDAY WITH STILL HIGH CHANCE POPS FOR THUNDERSTORMS.
TEMPS A BLEND OF FWC AND NAM NOS.

&&

.LONG TERM (FRIDAY THROUGH WEDNESDAY)...
STILL UNCHANGED IN THE EARLY PORTION OF THE EXTENDED UNTIL
REMAINS OF DENNIS MOVE NORTH AND EAST INTO CANADA SUNDAY NIGHT. WILL KEEP IN
HIGH CHCS EARLY THIS PERIOD THEN LOWER CHANCES TO SLIGHT MONDAY
AND TUESDAY. CAN BE SOME LATE DAY CHCS TUESDAY AS NEXT TROF DROPS OUT OF
NORTHWEST. PERHAPS SOME DRYING MID WEEK AS SFC RIDGE BUILDS IN
FROM THE CENTRAL GREAT LAKES.

&&

.AVIATION...
CIRCULATION FROM DENNIS EXPECTED TO REMAIN OVER LOWER OHIO VALLEY
THROUGH THE PERIOD. ATMOSPHERE REMAINS QUITE MOIST ESPECIALLY AT LOW
LEVELS. SCATTERED THUNDERSTORMS CONTINUE TO POP UP ESPECIALLY ALONG
THE RIDGES AND SHOULD BECOME MORE NUMEROUS THROUGH THE AFTERNOON.
EXPECT GENERALLY VFR CONDITIONS BUT LOWERING TO MVFR IN
THUNDERSTORMS AND AREAS OF HAZE THROUGH THURSDAY MORNING.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...FLASH FLOOD WATCH FOR MDZ001 FROM 2 PM WEDNESDAY TO 10 PM
     WEDNESDAY.
OH...NONE.
PA...FLASH FLOOD WATCH FOR PAZ007-PAZ008-PAZ009-PAZ013-PAZ014-
     PAZ015-PAZ016-PAZ020-PAZ021-PAZ022-PAZ023-PAZ029-PAZ030-
     PAZ031-PAZ032 FROM 2 PM WEDNESDAY TO 10 PM WEDNESDAY.
WV...FLASH FLOOD WATCH FOR WVZ023-WVZ041 FROM 2 PM WEDNESDAY TO 10
     PM WEDNESDAY.

&&
Hazardous weather outlook, Jul 13, 3:38 AM EST, 14 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE PITTSBURGH PA
438 AM EDT WED JUL 13 2005

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-140837-
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA-
CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA-
FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH-
INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV-
MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH-
OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA-
WESTMORELAND PA-WETZEL WV-
438 AM EDT WED JUL 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA
EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND
GARRETT COUNTY MARYLAND.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME...ALTHOUGH SCATTERED
THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON. SOME OF THESE
MAY GENERATE LOCALLY HEAVY RAINFALL AND LIMB CRACKING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.  SCATTERED AFTERNOON
THUNDERSTORMS ARE EXPECTED TO DEVELOP THROUGH THE WEEKEND.  ISOLATED
WIND GUSTS AND LOCALLY HEAVY RAINFALL WILL ALSO ACCOMPANY THESE
STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

15

In the hours before

Local storm report, Jul 13, 3:31 PM EST, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
431 PM EDT WED JUL 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     TSTM WND DMG     ELLWOOD CITY            40.86N 80.28W
07/13/2005                   LAWRENCE           PA   AMATEUR RADIO

            TREES DOWN

&&

RRJK
Local storm report, Jul 13, 3:34 PM EST, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
434 PM EDT WED JUL 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     TSTM WND DMG     4 NE NEW CASTLE         41.04N 80.29W
07/13/2005                   LAWRENCE           PA   LAW ENFORCEMENT

            TREES DOWN

&&

RRJK
Special weather statement, Jul 13, 3:44 PM EST, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
444 PM EDT WED JUL 13 2005

MDZ001-132145-
GARRETT MD-
444 PM EDT WED JUL 13 2005

...THUNDERSTORMS...

THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTY...
GARRETT...

AT 438 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 2 MILES EAST OF REDHOUSE....MOVING
NORTH AT 15 MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  ACCIDENT...DEEP CREEK LAKE STATE PARK...FRIENDSVILLE...GORMAN...
  MCCOMAS BEACH...MCHENRY...MOUNTAIN LAKE PARK...OAKLAND...REDHOUSE
  AND SWALLOW FALLS STATE PARK

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH. HEAVY DOWNPOURS WILL OCCUR AS THE STORM SLOWLY PASSES.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES.
MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND
DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO
UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM
APPROACHES.
Local storm report, Jul 13, 5:14 PM EST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
614 PM EDT WED JUL 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     FLASH FLOOD      10 S OAKLAND            40.85N 80.37W
07/13/2005                   BEAVER             PA   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED A FOOT OF WATER ACROSS ROADS IN
            THE REDHOUSE AREA.

&&

RSMITH
Local storm report, Jul 13, 5:26 PM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PITTSBURGH PA
626 PM EDT WED JUL 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     FLASH FLOOD      20 S FRIENDSVILLE       39.37N 79.41W
07/13/2005                   GARRETT            MD   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED A FOOT OF WATER ACROSS ROADS IN
            THE REDHOUSE AREA.

&&

RSMITH
Local storm report, Jul 13, 5:39 PM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PITTSBURGH PA
639 PM EDT WED JUL 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     TSTM WND DMG     4 E BENWOOD             40.01N 80.66W
07/13/2005                   MARSHALL           WV   TRAINED SPOTTER

            TREES DOWN NEAR SHERROD.

&&

RSMITH

The radar

The Pittsburgh radar (KPBZ), 71 km away, was scanning. The volume nearest the first event began at 22:47 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Belmont

When
July 13, 5:45 PM EST
Where
Belmont County, 4 mi NE of St Clairsville
Measured
50 kt (58 mph) estimated gust
Property damage
$6,000
Reported by
LAW ENFORCEMENT
Coordinates
40.117, -80.850

Trees down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2005Every state in 2005This day in weather historyWarnings in Ohio, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5465859.